Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: SIDE-EFFECTS ALREADY?!?!? Peter

Posted by Ritch on March 28, 2002, at 0:06:55

In reply to SIDE-EFFECTS ALREADY?!?!?, posted by Peter on March 27, 2002, at 22:41:26

> Hi all:
> Last night was my first night on eskalith 300mg. Throughout the day today I've had dizzy spells, extreme irritability, and terrible stomach pains. I know the lithium doesn't start affecting the mood for weeks, but can these physical side-effects be from the 300mg dose I took last night? I've previously shared all my thoughts regarding the pros and cons of making the switch to Lithium or adjusting my current regimen of Neurontin, adderall, and klonopin. I just get so confused and anxious whenever I do a med switch, but these side-effects were not imagined. I'm still confused; part of me wants to follow doctor's orders and taper the adderall while adding Lithium, thereby simplifying the medication regime and hopefully stabilizing my mood. But another part of me just wants to keep the current regime, maybe making little adjustments here and there. On the one hand, switching to Lithium COULD do wonders-and I'm afraid of being addicted to adderall anyway, with one doctor telling me I have ADD and another telling me I don't; on the other hand, I'm mild bipolar, not severe BP1, and I have alot of anxiety about Lithium, no matter how much my pdoc tells me it's safe and effective. I'm so sick of these mental gymnastics. I don't know what to do, and I realize alot of you have given me great advice-but I just keep worrying. That's the story of my life, not to mention my chronic indecisiveness. I'm fed up.
> Peter


Hi Peter,

Well, I never got *irritable* on lithium :-) but, I can't hack the stuff due to cramps and diarrhea (IBS sfx). It usually takes about 2-3 days of taking it for those symptoms to kick back up again. There is some nerve that is hooked into my gut in a certain spot (I know the spot!), and it begins with a dull ache that increases to a spasm and makes me miserable. Geez, do you think he would let you take 250mg of Depakote instead of the lithium (for a first trial of a 1st line mood stablizer)?? The Dep. can cause some GI troubles, but nothing compared to lithium (if you have that sort of sensitivity). SSRI AD's do me in (gut-wise) in a similar way, but they are more predictable post-dosing, whereas lithium cramps would kick in just about anytime. Oh yeah, there is lithium citrate which is supposed to be easier on your GI tract. It got mentioned in one visit, but I never tried it. Has anybody out there found lithium citrate not to cause the GI probs that lithium carbonate can cause? Is it still available?

Mitch


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[100653]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:100505
URL: http://www.dr-bob.org/babble/20020327/msgs/100653.html